MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1051
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Spinal Cord Injury (2432)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 4 of 4 reports linked to mfg report numbers: 3004608878-2024-00106 3004608878-2024-00107 3004608878-2024-00108.A facility reported that four incidences of pressure injury occurred after using the mayfield swivel horseshoe headrest (a1012) and the mayfield pediatric horseshoe headrest (a1051).It is unknown if there was a delay in surgery; however, additional information has been requested.Additionally, the facility has indicated there was no malfunction of the device and is performing a multifactorial root cause analysis.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information has been received indicating the following: please verify the date of each incident.8/6/2024.Was medical/surgical intervention required? if yes, what revision/intervention was performed during each incident? no.Was there a delay in surgery due to product problem? if yes, how long (in minutes)? no delay in surgery.How was the procedure completed for each incident? patient was supine with face turned to left side, pressure injury noted to left side of cheek after procedure completed.Please provide patient outcome for each incident.Observation without intervention.Please provide patient information: date of birth: (b)(6) 2009.Age: 14 years old.Gender: female.Weight: 55kg.Ethnicity (hispanic/latino, not hispanic/latino): not hispanic or latino.Race (asian, american indian or alaskan native, black or african american, white, native hawaiian or other pacific islander): white.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The mayfield pediatric horseshoe headrest (a1051) was not returned for evaluation because the hospital discarded the old mayfield headrest a1051 when the new headrest was delivered.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The definite root cause cannot be determined due to product unavailability.However, based on the reported complaint, probable root cause is improper or suboptimal use and positioning of the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD PEDIATRIC HORSESHOE HEADREST
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20153887
Report Number3004608878-2024-00109
Device Sequence Number4235763
Product Code HBM
UDI-Device Identifier10381780267553
UDI-Public10381780267553
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/10/2024
11/08/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/27/2024
12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexFemale
Patient Weight55 KG
Patient EthnicityNon Hispanic
Patient RaceWhite